Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 4, 2011, 12:35 PM EDT for Piscataquis County, Somerset County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 12:35 PM EDT (16:35 UTC)
- Expired
- Jul 4, 2011, 1:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 153 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 4.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS51 KCAR 041635
SVRCAR
MEC021-025-041715-
/O.NEW.KCAR.SV.W.0043.110704T1635Z-110704T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1235 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
THIS INCLUDES THE CITY OF GREENVILLE...
CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 115 PM EDT
* AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ROCKWOOD TO 17
MILES WEST OF MONSON...OR ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF GREENVILLE TO 18 MILES SOUTHWEST OF GREENVILLE...AND
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KOKADJO...GREENVILLE AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR MAINE.
&&
LAT...LON 4575 6977 4575 6973 4578 6973 4579 6923
4529 6933 4528 6971 4531 6970 4554 6978
4558 6971 4562 6970 4564 6971 4565 6970
4565 6973 4567 6974 4569 6978
TIME...MOT...LOC 1634Z 262DEG 25KT 4577 6968 4527 6981
$$
HILL1 follow-up statement
951
WWUS51 KCAR 041700
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
100 PM EDT MON JUL 4 2011
041710-
/O.CAN.KCAR.SV.W.0043.000000T0000Z-110704T1715Z/
100 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR IS CANCELLED...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR MAINE.
LAT...LON 4558 6971 4562 6970 4564 6971 4565 6970
4566 6973 4575 6977 4575 6973 4578 6973
4579 6923 4529 6933 4528 6971 4531 6970
4554 6978
TIME...MOT...LOC 1700Z 262DEG 25KT 4579 6942 4529 6956
$$
MEC021-041715-
/O.CON.KCAR.SV.W.0043.000000T0000Z-110704T1715Z/
PISCATAQUIS ME-
100 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR WEST CENTRAL PISCATAQUIS COUNTY...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF KOKADJO TO
SHIRLEY...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF
RIPOGENUS TO 12 MILES SOUTH OF GREENVILLE...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIRLEY...
GREENVILLE...WILLIMANTIC AND ONAWA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4558 6971 4562 6970 4564 6971 4565 6970
4566 6973 4575 6977 4575 6973 4578 6973
4579 6923 4529 6933 4528 6971 4531 6970
4554 6978
TIME...MOT...LOC 1700Z 262DEG 25KT 4579 6942 4529 6956
$$
HILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:21 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 12:21 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1221 PM EDT MON JUL 4 2011 .SYNOPSIS... A COLD FRONT FROM QUEBEC WILL CROSS THE REGION TODAY WITH HIGH PRESSURE RETURNING BY TUESDAY. ANOTHER COLD FRONT FROM QUEBEC WILL APPROACH BY WEDNESDAY AFTERNOON. && .NEAR TERM /THROUGH TONIGHT/... UPDATE...SEVERE THUNDERSTORM WATCH 593 IN EFFECT THROUGH 8 PM. MAIN THREAT IS FOR DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAINFALL IS EXPECTED W/PWS AOA 1 INCH. ASKED SPC TO INCLUDE HANCOCK AND WASHINGTON COUNTY IN THE WATCH AS STRATUS AND FOG HAS ERODED AWAY. PREVIOUS DISCUSSION... EXPECT A FEW HOURS OF QUIET WEATHER BEFORE MORE SHOWERS AND THUNDERSTORMS BEGIN TO DEVELOP AHEAD OF A COLD FRONT PUSHING SOUTH FROM QUEBEC. THIS FRONT IS ALREADY DRAPED JUST ON THE OTHER SIDE OF THE BORDER AND WILL MOVE INTO NORTHERN MAINE LATER THIS MORNING BEFORE REACHING CENTRAL AND DOWNEAST MAINE BY MID TO LATE AFTERNOON. GIVEN THIS TIMING...THESE LATTER AREAS WILL HAVE THE BEST CHANCES OF SEEING ANY THUNDER TODAY AS THEY WILL HAVE THE MOST TIME TO DESTABLIZE PRIOR TO FRONTAL PASSAGE. THE 00Z GFS IS STILL SHOWING 1000-1500 J/KG OF SBCAPE ACROSS DOWNEAST MAINE THIS AFTERNOON...WHILE THE 00Z NAM IS MUCH MORE GENEROUS PRODUCING CAPES IN EXCESS OF 2000-2500 J/KG. SUFFICIENT SHEAR OF 25 TO 40 KT ARE ENOUGH THAT SOME STORMS COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND HAIL. THE FRONT WILL REACH THE COAST THIS EVENING WITH THE SHOWERS AND THUNDERSTORMS WINDING DOWN AFTER SUNSET AND ENDING BY MIDNIGHT. SKIES WILL QUICKLY CLEAR POST FRONT WITH FOG POSSIBLE ESPECIALLY OVER SOUTHERN MAINE. LOWS WILL RANGE FROM THE LOWER 50S NORTH /WHERE CLEARING WILL OCCUR FIRST/ TO AROUND 60 SOUTH. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... TUESDAY LOOKS DRIER...BUT STILL WARM BEHIND A WEAK COLD FRONT FROM QUEBEC. FAIR WX CONDITIONS APPEAR NOT TO HOLD VERY LONG ACROSS THE FA THOUGH...WITH INCREASING CLDS TUE NGT AND A CHC OF WARM ADVCN SHWRS SPCLY NRN PTNS OF THE FA LATE TUE NGT ASSOCIATED WITH WARM ADVCN WELL AHEAD OF A FAST S/WV MOVG E FROM THE UPPER GREAT LKS AND ONT PROV CAN. AS THE 500 MB TROF AXIS OF THIS S/WV AND ASSOCIATED SFC COLD FRONT APCHS THE FA FROM THE W WED AFT...MODELS INDICATE SBCAPE POTENTIAL OF ARND 1000 J/KG WED AFT INTO WED EVE ACROSS MUCH OF THE FA... ENOUGH TO INCLUDE AFTN TSTMS AND TO RAISE POPS INTO THE LOWER LIKELY CAT. 0-6KM BULK SHEAR VECTORS OF UP TO 30 TO 35 KT SUGGEST POTENTIAL FOR MORE ORGANIZED CONVECTIVE LN SEGMENTS WITH TSTMS WED AFTN INTO WED EVE...BUT TO ERLY AT THIS TM TO INCLUDE ENHANCED TSTM WORDING...SPCLY CONSIDERING THE POTENTIAL FOR ORGANIZED CNVCN LATER TDY. MODELS INDICATE SHWRS AND TSTMS MOVG E OF THE FA LATE WED NGT. BOTH HI AND LOW TEMPS LOOK TO BE ABV NORMAL EVERY PD IN THE SHORT TERM. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FAST WRLY FLOW ALF WITH SEVERAL WEAK S/WVS EMBEDDED IN THIS FLOW MAKE IT DIFFICULT TO TM THE NEXT SIG CHC OF SHWRS AND/OR TSTMS ACROSS OUR FA. ATTM...THU LOOKS FAIR BUT UNCERTAINTY INCREASES BEGINNING FRI WHEN THE FIRST OF THESE S/WVS APCHS THE FA FROM THE W. GIVEN LOW CONFIDENCE WITH TIMING OF FAST MOVG S/WVS FOR FRI AND BEYOND....FOR NOW...WE WILL KEEP POPS IN THE SLGT CHC CAT THRU THE LONG TERM...XCPT LOW CHC CAT FOR LATER SUN NGT AS STRONGER LLVL WARM ADVCN ACCOMPANIES THE APCH OF A WEAK S/WV. BOTH HI AND LOW TEMPS APPEAR TO CONT TO AVG AT OR JUST ABV NORMAL THRU THIS PTN OF THE FCST. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... NEAR TERM: IFR CONDITIONS WILL IMPROVE TO MVFR/VFR FROM NORTH TO SOUTH THIS MORNING. THE ONLY EXCEPTION IS KBHB WHICH WILL REMAIN SOCKED IN AOB 1000 FT THROUGH THE DAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE PERIODS OF MVFR THIS AFTERNOON MAINLY FROM HOULTON SOUTH. CLEARING SKIES OVERNIGHT WILL ALLOW FOG TO DEVELOP ONCE AGAIN TONIGHT AT KBHB AND KBGR WITH IFR CONDITIONS POSSIBLE. SHORT TO LONG TERM: VFR SHOULD PREDOMINATE THRU FRI ACROSS ALL THE TAF SITES...XCPT BRIEF MVFR OR IFR WITH HEAVIER SHWRS/TSTMS WED AFTN INTO WED EVE. && .MARINE... NEAR TERM: ADDED WIDESPREAD FOG. NO HEADLINES NEEDED THROUGH TONIGHT. MAIN CONCERNS ARE ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM THIS AFTERNOON...ALONG WITH AREAS OF FOG THROUGH TODAY AND TONIGHT. SHORT TO LONG TERM: NO HDLNS ANTICIPATED THRU THIS PTN OF THE FCST. WW3 WV HTS NEAR 5 FT OVR THE OUTER WATERS FROM LATE TUE NGT INTO THU WERE LOWERED TO A MAX OF 4 FT FOR NOW...GIVEN LIMITED SRLY FETCH AND SEASONAL GFS HIGH WIND BIASES OVR OUR WATERS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT
Hazardous weather outlook, Jul 4, 12:15 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 1215 PM EDT MON JUL 4 2011 MEZ001>006-010-011-015>017-029>032-051615- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1215 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE IN CARIBOU ANZ050>052-051615- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1215 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE IN CARIBOU
In the hours before
Special weather statement, Jul 4, 9:37 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 937 AM EDT MON JUL 4 2011 MEZ001>006-010-011-015>017-029>032-041645- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 937 AM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THE EVENING... A COLD FRONT PUSHING INTO THE REGION TODAY HAS THE POTENTIAL TO BRING SOME SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AREAS DOWN THROUGH THE DOWNEAST REGION FROM THIS AFTERNOON INTO EARLY EVENING. ANY STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MCB/JAH
Special weather statement, Jul 4, 11:24 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 1124 AM EDT MON JUL 4 2011 MEZ001>006-010-011-015>017-029>032-041645- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1124 AM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING... A COLD FRONT PUSHING INTO THE REGION THIS AFTERNOON HAS THE POTENTIAL TO BRING SOME SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AREAS DOWN THROUGH THE DOWNEAST REGION FROM THIS AFTERNOON INTO EARLY EVENING. ANY STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MCB/JAH
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:11 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 22 min |
| Jul 4, 1:16 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 59 min |
| Jul 4, 1:39 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 51 min |
| Jul 4, 1:46 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Jul 4, 1:51 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 54 min |
| Jul 4, 2:19 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 41 min |
| Jul 4, 2:41 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 49 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 59 min |
| Jul 4, 3:07 PM EDT | Flash Flood Warning | CAR | Aroostook | 113 min |
| Jul 4, 3:29 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 46 min |
| Jul 4, 4:12 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 33 min |
| Jul 4, 6:46 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 30 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.